Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 23, 2011Carbon County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2011, 6:30 PM EDT for Carbon County, Northampton County, Pennsylvania. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:30 PM EDT (22:30 UTC)
Expired
May 23, 2011, 7:30 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Northampton County, PA

The radar

The Binghamton radar (KBGM), 144 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:22 PM EDTTSTM WND DMGMahoning Twp, PATREES DOWN
May 23, 7:25 PM EDTTORNADOFranklin Twp, PACONFIRMED EF-0 TORNADO... ONE STRUCTURE EXPERIENCED SIGNIFICANT DAMAGE... NUMEROUS TREES DOWN AND SNAPPED... OTHER STRUCTURES SUFFERED MINOR DAMAGE
May 23, 7:30 PM EDTTSTM WND DMGFranklin Twp, PATREES DOWN AND ALSO ROOF DAMAGE
May 23, 7:36 PM EDTTSTM WND DMGPalmerton, PATREES DOWN... FUNNELS SIGHTED ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS81 KPHI 232230
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT MON MAY 23 2011

PAZ054-055-061-062-232330-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
630 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF LEHIGHTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR NEW MAHONING...SUMMIT HILL AROUND
645 PM...PARRYVILLE...WEISSPORT AROUND 700 PM...ROSSLAND...
SAYLORSBURG AROUND 715 PM...PEN ARGYL AND REEDERS AROUND 730 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4073 7519 4071 7520 4060 7577 4068 7590
      4074 7578 4084 7594 4091 7600 4098 7584
      4100 7575 4105 7578 4110 7577 4114 7570
      4113 7564 4123 7554 4125 7545

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 3:40 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 23, 3:40 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT MON MAY 23 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT WILL
APPROACH THE REGION TUESDAY, THEN CROSS THE AREA TUESDAY NIGHT
BEFORE STALLING TO THE SOUTH SOUTH ON WEDNESDAY. WEAK HIGH
PRESSURE WILL MOVE ACROSS THE AREA ON WEDNESDAY. ANOTHER FRONTAL
BOUNDARY WILL DROP INTO THE GREAT LAKES REGION ON THURSDAY, AND
WEAK AREAS OF LOW PRESSURE WILL RIDE ALONG IT FOR THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE WARM FRONT WAS NEAR A RDG TO PHL TO ACY LINE EARLY THIS
AFTERNOON, AND IT IS EXPECTED TO CONTINUE TO MAKE PROGRESS
NORTHWARD AS THE HIGH TO THE EAST DRIFTS AWAY. STILL NOT A ROBUST
UPPER JET NEARBY TO SUPPORT ANY CONVECTION THIS EVENING, BUT THERE
IS A MID LEVEL IMPULSE THAT THE MODELS STILL PROG ACROSS OUR AREA
BY AROUND 06Z, DECENT INSTABILITY IN THE WARM SECTOR (ALTHOUGH NOT
VERY IMPRESSIVE AT MID LEVELS) AND SOME SHEAR. WE HAVE BEEN
CARRYING MILDLY ENHANCED WORDING, AND WE WILL RETAIN THAT WHERE WE
THINK THE INGREDIENTS ARE BEST THIS EVENING. ANOTHER IMPULSE IS
PROGGED TO APPROACH LATE TONIGHT, WHICH IS WHY WE ONLY THROTTLE
BACK TO SLIGHT CHANCE POPS RATHER THAN DROP THEM ENTIRELY. WE ARE
GOING TO RESIDE ON THE HIGH SIDE OF STAT GUIDANCE MIN TEMPERATURES
IN THE WAKE OF THE WARM FRONT ON A DECENT SOUTHERLY FLOW JUST
ABOVE THE SURFACE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A COLD FRONT WILL APPROACH TOMORROW, AND THIS TIME THE UPPER JET
LOOKS A BIT CLOSER IF NOT MORE ROBUST. THERE IS AN ASSOCIATED MID
LEVEL IMPULSE, INSTABILITY IS AGAIN EXPECTED (THIS TIME OVER THE
GREAT BULK OF THE AREA), MOISTURE IS AVAILABLE, BUT SHEAR PERHAPS
WILL BE A BIT MORE MARGINAL. THE BEST FORCING LOOKS TO BE
NORTHWEST. INSTABILITY AND MOISTURE ARE AVAILABLE EVERYWHERE. WE
AGAIN WILL CARRY MILDLY ENHANCED WORDING AWAY FROM THE ATLANTIC
AND WE WILL CARRY OUR BEST POPS TOWARD THE BEST FORCING. WE
CONTINUE THE PREVIOUS FORECAST PHILOSOPHY OF LEANING STRONGLY
TOWARD THE WARMER STAT GUIDANCE AHEAD OF THE APPROACHING FRONT
GIVEN THE MODEL SOUNDINGS AND THE NAM/ECMWF H925 TEMPERATURES.

AFTER THE USUAL LINGERING EVENING POPS, WE TRY TO CARVE OUT A
PERIOD FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITHOUT
ANY POPS. THE MID LEVEL RIDGE IS PROGGED TO BUILD WITH A MINOR
AXIS PERHAPS DEVELOPING TO OUR WEST, AND THE MODELS DON'T SEEM TO
BE PUSHING ANY IMPULSES OUR WAY. WITH THE EXCEPTION OF RADIATING
SPOTS, WE GO FOR THE WARMER MINS ON TUESDAY NIGHT, AND WE GO FOR
THE WARMER TEMPERATURES AWAY FROM THE COAST ON THE WEDNESDAY
MAXES. THE WIND FIELD AT LOW LEVELS LOOKS RATHER WEAK ON
WEDNESDAY, AND SO WE CARRY A SEA BREEZE WITH COOLER TEMPERATURES
ALONG THE COAST.

ANOTHER SURFACE BOUNDARY STARTS TO APPROACH FROM THE NORTHWEST
WEDNESDAY NIGHT AND REMAINS FAIRLY CLOSE TO THE AREA THROUGH
THURSDAY. RIGHT NOW, THE MODELS ARE WARMING US NICELY TO THE SOUTH
OF THAT FRONT WITH VARYING AMOUNTS OF INSTABILITY, A MEDIOCRE
WIND FIELD AND DECENT MOISTURE. WE MAY GET AN IMPULSE KICKING OUT
OF A SLOWLY APPROACHING MID LEVEL TROUGH, AND WE CARRY POPS THAT
RANGE FROM CHANCE NORTHWEST (FURTHEST AWAY FROM THE MID LEVEL
RIDGE) TO NIL SOUTHEAST. WE BOUGHT INTO THE WARM H925 TEMPERATURES
AND WENT VERY WARM ON MAX TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE FIRST LOOK FOR THE ENTIRE MEMORIAL DAY WEEKEND IS SUGGESTING A
SUMMER TYPE PATTERN WITH UNSEASONABLY WARM TEMPS AND THE CHANCES FOR
MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH THE GREATEST
EMPHASIS IN THE NORTHWESTERN HALF OF OUR CWA.

THE MODELS TRY TO BRING COLD FRONTS THROUGH OUR CWA WITHOUT MUCH
SUCCESS UNTIL MAYBE SUNDAY AT THE EARLIEST. THE FIRST ATTEMPT COMES
THURSDAY NIGHT. THE STALLED FRONT SHOULD LIFT NORTHWARD ON FRIDAY
WITH THERMAL FIELDS SUPPORTING AROUND 90F ALONG THE COASTAL PLAIN
AWAY FROM THE IMMEDIATE COAST. BOTH THE GFS AND ECMWF HAVE THE
THERMAL CORE OF THE SERN CONUS RIDGE PASSING ACROSS OUR CWA THEN.

IF THERE IS A FORECAST PERIOD THAT LOOKS PCPN FREE THE MOST ATTM ITS
FRIDAY NIGHT AS THE WARM FRONT SHOULD MOVE NORTH OF THE AREA. WITH
THE COLD FRONT EDGING ITS WAY EASTWARD FROM THE OH VALLEY,
SATURDAY'S BEST TSRA CHANCES SHOULD BE IN THE NW HALF OF OUR CWA.
THE THERMAL CORE MOVES OFFSHORE, BUT THINK GUIDANCE COOLS THE AIR
MASS OFTEN TOO MUCH GIVEN THERE SHOULD NOT BE AN AIR MASS CHANGE.
WE WENT ABOVE STAT GUIDANCE ON SATURDAY AND SIMILARLY FOR SUNDAY.
LESS CONFIDENCE SUNDAY BECAUSE OF CFP TIMING DIFFERENCES.

AMONG THE LATEST GUIDANCE, THE ECMWF AND GFS HAVE BECOME MORE
PROGRESSIVE, WITH THE UKMET AND CAN GGEM A BIT SLOWER WITH THE CFP.
WITHOUT MUCH CONTINUITY FROM THE PREVIOUS MODEL RUN, WE STAYED A
MORE CONSERVATIVE COURSE OF MOVING THE CDFNT THROUGH GIVEN IT
USUALLY COMES LATER THAN SOONER THIS TIME OF YEAR. AS A HEDGE THOUGH
WE DID CARRY THE HIGHEST POPS FOR THE HOLIDAY WEEKEND ON SUNDAY WITH
LOWER POPS ON MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WARM FRONT GRADUALLY LIFTING NORTHEASTWARD HAS BEEN GENERALLY
MARKED BY A THINNING OF THE LOW CLOUD DECK. THE LEADING EDGE OF THIS
HAS ACCELERATED SOME TO THE NORTHEAST WITH IMPROVING CONDITIONS IN
ITS WAKE. THIS HAS RESULTED IN THINNING OF THE LOWEST CLOUD BASES
FOR KRDG, KPHL, PNE, KILG, KMIV AND KACY. AREAS FARTHER NORTH MAY
TAKE LONGER TO SEE SOME IMPROVEMENT, HOWEVER THE TIMING AND AMOUNT
OF CLEARING UP NORTH ESPECIALLY CARRIES LOWER CONFIDENCE. AT THE
TERMINALS THAT HAVE CLOUD THINNING, THERE SHOULD BE SOME MVFR
CEILINGS LINGERING GIVEN THE INCREASING LOW-LEVEL MOISTURE SOUTH OF
THE WARM FRONT. THE WARM FRONT SHOULD LIFT MOSTLY NORTH OF ALL OF
OUR TERMINALS TONIGHT, BUT THE FARTHER NORTH ONE GOES MAY ALSO HAVE
LINGERING LOW CLOUDS. WE THEREFORE LEANED IN THIS DIRECTION, BUT ANY
LOW CLOUDS MAY TEND TO HAVE LESS COVERAGE OVERNIGHT AS WE GET MORE
INTO THE WARM SECTOR. THERE ARE SOME SIGNALS OF SOME FOG TONIGHT
ESPECIALLY AREAS THAT EXPERIENCE SOME SHOWERS AND THUNDERSTORMS
THROUGH ABOUT MID EVENING. FOR NOW, WE INCLUDED A MENTION OF SOME
MVFR FOG AT SEVERAL OF THE TERMINALS.

WE ARE STILL ANTICIPATING SOME SHOWERS AND THUNDERSTORMS FROM THE
WEST TO PUSH ACROSS THE TERMINALS LATE THIS AFTERNOON AND THIS
EVENING. IT APPEARS THAT THE 22Z-02Z TIME FRAME WOULD BE THE MOST
FAVORED. WE STARTED WITH A VCSH AND A CB DESCRIPTOR, THEN CARRIED A
TEMPO GROUP TO INDICATE A BIT HIGHER CONFIDENCE IN THE TIMING OF
SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY SHOULD BE EITHER IN
NORTH TO SOUTH ORIENTATED LINES OR SMALL CLUSTERS. ONCE THE ACTIVITY
SLIDES TO THE EAST, OVERNIGHT THERE SHOULD BE A LULL. A SOUTHERLY
WIND TO AROUND 10 KNOTS /WITH SOME GUSTINESS INTO THIS EVENING WHERE
BETTER MIXING IS ABLE TO OCCUR/ WILL BECOME LIGHTER TONIGHT WITH
SOME TERMINALS PROBABLY GOING LIGHT AND VARIABLE.

A COLD FRONT WILL APPROACH THE AREA ON TUESDAY, WITH THE POTENTIAL
FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD BE
LOCALLY STRONG. WHILE SOME ACTIVITY COULD BE AROUND IN THE MORNING,
THE INCREASED COVERAGE SHOULD OCCUR IN THE AFTERNOON.

OUTLOOK...
TUESDAY NIGHT...THE COLD FRONT SETTLES INTO THE AREA AND STALLS
NEARBY. THERE COULD BE A WEAK LOW PRESSURE SYSTEM ALONG IT WHICH MAY
HELP TO PRODUCE SOME SHOWERS AND THUNDERSTORMS. THEREFORE, POCKETS
OF SUB-VFR CONDITIONS ARE POSSIBLE.

WEDNESDAY...THE FRONT STALLS MAINLY TO OUR SOUTH AS WEAK HIGH
PRESSURE SLIDES TO OUR NORTH. THIS MAY BE ENOUGH TO HINDER ANY
SHOWER AND THUNDERSTORM DEVELOPMENT. GENERALLY VFR.

THURSDAY THROUGH SATURDAY...A STALLED FRONT SHOULD TURN NORTHWARD AS
A WARM FRONT BUT PROBABLY BE SLOW TO CLEAR THE AREA AS LOW PRESSURE
SYSTEMS TRACK TO OUR WEST. THEREFORE, WE MAY HAVE SUB-VFR CONDITIONS
DUE TO THE WARM FRONT AND ALSO DUE TO THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS AROUND.

&&

.MARINE...
A WARM FRONT WILL CONTINUE TO GRADUALLY LIFT NORTHEASTWARD AND
ACROSS THE AREA THROUGH TONIGHT. THIS WILL MAINTAIN A SOUTHERLY FLOW
ACROSS THE WATERS. THERE HAS BEEN SOME GUSTS NEARING 25 KNOTS THIS
AFTERNOON BUT THIS HAS BEEN MAINLY NEARSHORE DUE TO WARMER SURFACE
TEMPERATURES AND BETTER MIXING. THE SOUTHERLY FLOW HAS RESULTED IN
THE SEAS BUILDING FROM SOUTH TO NORTH AND WITH THIS EXPECTED TO BE
MAINTAINED THROUGH ABOUT TUESDAY MORNING, WE WILL EXTEND THE SMALL
CRAFT ADVISORY THROUGH 16Z TUESDAY. SOME MODEL GUIDANCE ARE STRONGER
WITH THE LOW-LEVEL JET TONIGHT AND THEREFORE BRING 25 KNOT WINDS TO
THE AREA. HOWEVER, GIVEN THE FAIRLY PRONOUNCED LOW-LEVEL INVERSION
FORECAST OVER THE WATERS DUE TO INCREASINGLY WARMER AIR OVER THE
COOLER WATER, MIXING SHOULD BE LIMITED. AN EXCEPTION TO THIS COULD
BE MAINLY NEARSHORE FOR A TIME. THEREFORE, THE ADVISORY IS MAINLY
FOR ELEVATED SEAS. FOR DELAWARE BAY, IT APPEARS GUSTS TO 25 KNOTS
SHOULD BE LIMITED THEREFORE WE WILL MAINTAIN NO ADVISORY ATTM. SOME
SHOWERS AND THUNDERSTORMS MAY CROSS THE AREA TONIGHT, WITH
POTENTIALLY LOCALLY GUSTY WINDS. AS THE DEW POINTS INCREASE TONIGHT,
PERHAPS SOME FOG OVER THE WATERS BUT GIVEN INCREASED UNCERTAINTY
WITH THIS, IT WAS NOT INCLUDED ATTM.

FOR TUESDAY, A COLD FRONT WILL APPROACH LATER IN THE DAY. A
SOUTHERLY FLOW WILL CONTINUE BUT IT MAY WEAKEN ENOUGH IN THE
AFTERNOON AND EVENING TO ALLOW THE SEAS TO LESSEN A LITTLE BIT. THIS
FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING AND SOME STORMS COULD BE STRONG. THE FRONT
SHOULD TEND TO STALL IN THE AREA OR JUST TO OUR SOUTH WEDNESDAY, AND
ITS ACTUAL LOCATION WILL IMPACT THE WINDS. THE FRONT IS THEN
FORECAST TO SLOWLY MOVE NORTHWARD AS A WARM FRONT THURSDAY THROUGH
SATURDAY AS LOW PRESSURE SYSTEMS TRACK TO OUR WEST. THE FLOW LOOKS
WEAK ENOUGH TO MAINTAIN CONDITIONS GENERALLY BELOW ADVISORY
CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ450>455.

&&

SYNOPSIS...DELISI/HAYES
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...GIGI
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, May 23, 10:32 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT MON MAY 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ060-067-068-
070-071-241445-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-BERKS-
CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
1032 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NJZ001-007>010-012>015-019-020-026-027-PAZ054-055-061-062-069-241445-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1032 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ452>455-241445-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1032 AM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ450-451-241445-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1032 AM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-241445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1032 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 23, 5:35 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 23 2011

DEZ001-NJZ016>019-PAZ068>071-232230-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
535 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND
SALEM COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF WILMINGTON...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR CHELSEA...TALLEYVILLE AROUND
545 PM...MEDIA...UPPER PROVIDENCE TOWNSHIP AROUND 600 PM...ARDMORE...
NARBERTH AROUND 615 PM...CHESTNUT HILL AND WYNDMOOR AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4001 7494 3969 7551 3978 7570 3984 7564
      3984 7560 3988 7561 3999 7545 4000 7546
      4002 7542 4004 7543 4007 7537 4007 7541
      4010 7543 4025 7530

HEAVENER
Special weather statement, May 23, 5:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT MON MAY 23 2011

PAZ060-232230-
BERKS PA-
547 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING NORTHEAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR WEST WYOMISSING...
SHILLINGTON...MOHNTON...WHITFIELD AROUND 555 PM...WYOMISSING...WEST
READING...WEST LAWN...WYOMISSING HILLS AROUND 600 PM...LAURELDALE AND
TEMPLE AROUND 605 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4052 7634 4052 7630 4054 7618 4059 7605
      4058 7602 4064 7600 4068 7590 4044 7553
      4024 7570 4014 7589 4032 7616 4036 7621
      4037 7624 4050 7644

PO
Special weather statement, May 23, 6:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT MON MAY 23 2011

DEZ001-MDZ008-PAZ060-062-067-068-070-232315-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
NORTHAMPTON PA-
621 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY...NEW CASTLE AND NORTHAMPTON COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF READING TO 14 MILES NORTHEAST OF LANCASTER TO 10 MILES SOUTH OF
LANCASTER TO 22 MILES SOUTH OF LANCASTER...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...WYOMISSING HILLS AROUND 630
PM...CENTERPORT...SHOEMAKERSVILLE AROUND 645 PM...LYONS...KUTZTOWN
AROUND 700 PM...PHOENIXVILLE AND NORTH STAR AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4051 7638 4059 7603 4064 7600 4067 7589
      4049 7560 4059 7540 4067 7544 4068 7551
      4068 7540 4055 7537 4058 7541 4049 7559
      4031 7531 4021 7528 3966 7558 3966 7619
      3972 7624 3978 7607 4014 7590 4043 7635

HEAVENER
Special weather statement, May 23, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT MON MAY 23 2011

PAZ054-055-061-062-232330-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
630 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF LEHIGHTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR NEW MAHONING...SUMMIT HILL AROUND
645 PM...PARRYVILLE...WEISSPORT AROUND 700 PM...ROSSLAND...
SAYLORSBURG AROUND 715 PM...PEN ARGYL AND REEDERS AROUND 730 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4073 7519 4071 7520 4060 7577 4068 7590
      4074 7578 4084 7594 4091 7600 4098 7584
      4100 7575 4105 7578 4110 7577 4114 7570
      4113 7564 4123 7554 4125 7545

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:07 AM EDTSpecial Weather StatementPHIAtlantic53 min
May 23, 7:58 PM EDTTornado WarningPHIHunterdon, Warren32 min
May 23, 5:35 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia55 min
May 23, 5:47 PM EDTSpecial Weather StatementPHIBerks43 min
May 23, 6:21 PM EDTSpecial Weather StatementPHIBerks, Chester, Montgomery54 min
May 23, 7:22 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton38 min
May 23, 7:30 PM EDTTornado WarningPHICarbon, Lehigh, Monroe, Northampton30 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.